The current psychiatric drug withdrawal episode

It’s too soon to tell but I’m doing amazingly well feeling incredibly shitty. I’ve stepped up the withdrawal. After much deliberation and talking to so many people who have done this withdrawal thing successfully in a myriad of ways, I decided I’m prolonging the agony and it’s time to move along at a faster clip.

I’m decreasing my Risperdal now 1/36th of a mg a day. This last withdrawal started about 8 days ago. The first 5 days I cut down a little more slowly than that. It’s too early to tell how I’ll respond. Full withdrawal reactions can take a couple of weeks to kick in. I am, however, feeling it already. I will reevaluate if necessary. But I want to be off this last mg of Risperdal within the month. (consider it took me the better part of a year to get off of 3 mg of Risperdal—I did in that time also get off of 50 mg of Seroquel and 200 mg of Lamictal, however)

Then of course, I have the Klonopin to do still, which can truly be dangerous to cut down too quickly–we’re talking seizures. But I’ve talked to a few people who have done it relatively quickly too. The stories go from it taking a few weeks to a few months to a few years–there is that much variation. And finally the last 200 mg of Lamictal—it will still be a while before I’m off everything.

I have a good story in my history when it comes to benzos. Years ago when I was about 29 or 30 years old, I had a therapist who was a bitch, but she did have one thing right. She didn’t believe I needed to be on meds. With her influence I got almost completely off of 3 mg of Xanax in just a matter of several weeks. I stayed on 1/2mg for quite a while after that and then of course ultimately got back on benzos later, but the withdrawal for the 2 1/2 mg of Xanax at that time was relatively painless. I had only been on the Xanax a matter of months to a year or so, but I think it still bodes well as Xanax is the hardest benzo to get off of and some people after only a couple of months are equally addicted as someone who has been on benzos for years. I’m trying to stay positive. It may go well.

Also I’ve started Qi Gong and my teacher is wonderful. I’m taking private lessons. (She charges what most teachers charge for group lessons—the joys of living in a rural area!!) She is going at my speed completely and I’ve told her everything I’m going through. She is completely supportive of me and clearly agrees with me that drugs messed me up. We did both movement and sitting meditation. I hope to cultivate the ability to be with pain as I talked about in a recent post. The Qi Gong and meditation are key in this I believe. I also bought a book by the guy who I quote in the post I just linked to. Shinzen Young. I got it for 36 cents on Amazon! Complete with a meditation CD. The book is good—all about the meditative practice of accepting pain and therefore transforming it—I have yet to listen to the CD.

3 thoughts on “The current psychiatric drug withdrawal episode

Add yours

  1. I was on a benzodiazepine Librium for 35 years. Then I was on injection Ativan for 6. Then klonopin for 4. Withdrawl was a life and death situation. I was in a psychiatric/drug and alcohol treatment center for about 11 months detoxing and its effects to my brain. I became a complete schitzophrenic. I was hearing and seeing things for the first 6 months and still suffer here and there today. I suffered from delirium for the first 5 months and going to the bathroom in my pants, severe severe panic attacks, and sever insomnia, vomiting all day for 6 months. When I was released i felt so different. it was 45 years of my life that I dont recollect due to the amnesia from the meds. I felt being born again everything was new and it was very awkward. Now I can live a happy and normal life I got my kids back, found a new man that supports me and my children and I have been clean for 16 months. ITS HARD BUT ITS WORTH IT

    Like

  2. Withdrawal from meds is THE WORST!!!! You’re very brave for doing it…especially the way your doing it…tapering off! When I go off, I go off cold turkey! Yeah, I’m not the most brilliant person, but there comes a time when enough is enough, and your disgusted with being someone’s guinea pig!! Xanax, however, has been a savior of sorts for me. I’m only on 1mg a day, but I take it with 50mg of Trazadone. Amongst other illnesses, I’m an insomniac. I’ve gone off of them a few times, and stayed awake for almost two weeks…so, I learned a lesson…one must sleep to be semi-sane, lol! That’s my experience! I’m gonna keep track of your progress…maybe you’ll inspire me to be brave one day! 🙂 MANY BLESSINGS!!

    Like

  3. my heartfelt support to you. since you want to do the risperdal withdrawal now, it is clearly the right thing for you to do. what else counts except one’s desire to do something that is not self-destructive but healing? feel comfort in the knowledge that you are on the right path, and that you have the support of many.

    fantastic about having the qi gong teacher help you. she’s probably the most valuable help-provider for you at this time. doctors have Authority on their side, but they are so useless when it comes to these things. trust your teacher. she’ll take you home. she is a much more valuable authority for you than any silly doctor.

    one day at a time and you’ll make it safe.

    i send a million good thoughts your way.

    Like

Thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Blog at WordPress.com.

Up ↑

%d bloggers like this: